Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 138, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2019, 7:45 PM EDT for Daviess County, Knox County, Martin County, Indiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 30, 2019, 8:08 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Daviess County, IN, Knox County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:00 PM EDT | TSTM WND DMG | 1 Ne Vincennes, IN | CO-OP OBSERVER SAW SEVERAL LARGE TREE BRANCHES SNAPPED AND ONE MEDIUM SIZED TREE UPROOTED IN GREG PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
182
WUUS53 KIND 302345
SVRIND
INC027-083-101-010030-
/O.NEW.KIND.SV.W.0138.190630T2345Z-190701T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
745 PM EDT Sun Jun 30 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Knox County in southwestern Indiana...
Southwestern Martin County in southwestern Indiana...
Daviess County in southwestern Indiana...
* Until 830 PM EDT.
* At 743 PM EDT, a severe thunderstorm was located near Vincennes,
moving south at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Vincennes, Washington, Bicknell, Loogootee, Odon, Elnora, Oaktown,
Monroe City, Wheatland, Bruceville, Plainville, Sandborn,
Montgomery, Edwardsport, Decker, Cannelburg, Alfordsville, West
Boggs Lake, Freelandville and Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8775 3851 8765 3855 8767 3859 8761
3864 8762 3874 8750 3886 8755 3890 8753
3890 8693 3851 8684 3849 8695 3850 8706
3854 8711 3852 8715 3855 8720 3851 8730
3854 8743 3852 8754 3845 8760 3842 8774
TIME...MOT...LOC 2343Z 017DEG 28KT 3871 8744
HAIL...<.75IN
WIND...70MPH
$$
TDUD3 follow-up statements
550
WWUS53 KIND 302353
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
753 PM EDT Sun Jun 30 2019
INC027-083-101-010030-
/O.CON.KIND.SV.W.0138.000000T0000Z-190701T0030Z/
Knox IN-Martin IN-Daviess IN-
753 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN KNOX...SOUTHWESTERN MARTIN AND SOUTHERN DAVIESS
COUNTIES...
At 753 PM EDT, a severe thunderstorm was located near Vincennes,
moving south at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Vincennes, Washington, Monroe City, Wheatland, Montgomery, Decker,
Alfordsville, Vincennes University and Glendale Fishery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8775 3851 8765 3855 8767 3859 8761
3864 8762 3874 8750 3873 8743 3868 8722
3864 8687 3851 8684 3849 8695 3850 8706
3854 8711 3852 8715 3855 8720 3851 8730
3854 8743 3852 8754 3845 8760 3842 8774
TIME...MOT...LOC 2353Z 012DEG 28KT 3862 8742
HAIL...<.75IN
WIND...70MPH
$$
TDUD381
WWUS53 KIND 010002
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
802 PM EDT Sun Jun 30 2019
INC101-010012-
/O.CAN.KIND.SV.W.0138.000000T0000Z-190701T0030Z/
Martin IN-
802 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARTIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Indiana.
LAT...LON 3847 8775 3851 8765 3855 8767 3859 8761
3861 8757 3861 8740 3860 8724 3859 8713
3856 8705 3851 8706 3850 8706 3854 8711
3852 8715 3855 8720 3851 8730 3854 8743
3852 8754 3845 8760 3842 8774
TIME...MOT...LOC 0002Z 017DEG 28KT 3855 8745
$$
INC027-083-010030-
/O.CON.KIND.SV.W.0138.000000T0000Z-190701T0030Z/
Knox IN-Daviess IN-
802 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN KNOX AND SOUTHWESTERN DAVIESS COUNTIES...
At 802 PM EDT, a severe thunderstorm was located 9 miles south of
Vincennes, moving south at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Decker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8775 3851 8765 3855 8767 3859 8761
3861 8757 3861 8740 3860 8724 3859 8713
3856 8705 3851 8706 3850 8706 3854 8711
3852 8715 3855 8720 3851 8730 3854 8743
3852 8754 3845 8760 3842 8774
TIME...MOT...LOC 0002Z 017DEG 28KT 3855 8745
HAIL...<.75IN
WIND...70MPH
$$
TDUD083
WWUS53 KIND 010008
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
808 PM EDT Sun Jun 30 2019
INC027-083-010018-
/O.CAN.KIND.SV.W.0138.000000T0000Z-190701T0030Z/
Knox IN-Daviess IN-
808 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX AND SOUTHWESTERN
DAVIESS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Indiana.
LAT...LON 3847 8775 3851 8765 3855 8767 3859 8761
3861 8757 3861 8740 3860 8724 3859 8713
3856 8705 3851 8706 3850 8706 3854 8711
3852 8715 3855 8720 3851 8730 3854 8743
3852 8754 3845 8760 3842 8774
TIME...MOT...LOC 0004Z 017DEG 28KT 3851 8747
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:06 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 30, 7:06 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 706 PM EDT Sun Jun 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 234 PM EDT Sun Jun 30 2019 High pressure is expected to remain across the lower Mississippi River Valley through the middle of the week. This will result in a warm and humid southwest flow of air to Central Indiana. Meanwhile aloft...an upper level weather disturbance is expected to spill across Indiana from the upper midwest Tonight and on Monday. This will result in chances for shower and storms tonight and through the start of the Holiday work week. Chances for showers and storms will persist all week across Central Indiana as the warm and humid air mass remains in place and showers and storms will remain possible. && .NEAR TERM /Tonight/... Issued at 234 PM EDT Sun Jun 30 2019 Surface analysis early this afternoon shows high pressure in place across Missouri. For the moment this was resulting in NW flow across Indiana. However the air mass across the area remained very humid with dew points in the lower 70s SW of I-74. NE of I-74...dewpoints were mainly in the 60s. GOES16 shows a CU field developing along and south of the dewpoint boundary. Forecast soundings late this afternoon reveal a minimal CAP in place...along with convective temperatures near 90 and CAPE over 3000 J/KG. Pwats appear over 1.6 inches. HRRR shows TSRA development along and south of the dew point boundary late this afternoon. Given the isolated storms yesterday and the more favorable set-up today...shower and storm development late this afternoon and earl evening seems reasonable. Will include best pops within the higher dew point area this evening. Later this evening and overnight the short wave over Wisconsin is poised to push southeast across Indiana. This upper forcing and the warm air mass in place results in favorable conditions for more showers and storms. Time heights shows a wave of lift followed by quick subsidence overnight...hinting at a wave of storms. Thus will again ramp up precipitation amounts overnight. Regarding lows...will stick at or above expected dewpoints...which cold result in some cooler lows overnight on the NE side of the dew point boundary than we have seen the past few nights. && .SHORT TERM /Monday through Wednesday/... Issued at 234 PM EDT Sun Jun 30 2019 GFS and NAM suggest the strong ridging aloft to flatten and weaken on Monday through Wednesday. This will allow the upper pattern to once again influence Indiana/s weather the next several days...bringing in a few short waves close to Indiana. The first looks to slowly passion Monday...before more upper support lingers in the area on Tuesday and again on Wednesday. Daytime heating on each afternoon also looks to provide an additional support. Forecast soundings each afternoon show minimal to no CAP in place...along with CAPE each afternoon over 2000 J/KG and high pwats over 1.7 inches. Thus will need to include pops each day as the heating...moist air mass...instability and marginal upper support all points to afternoon and evening showers and storms through Wednesday. Given the little change in air mass...will trend temps toward persistence through the period. && .LONG TERM /Wednesday night through Sunday/... Issued at 224 PM EDT Sun Jun 30 2019 ECMWF differs from the GFS in that it keep mid level heights a bit higher than the GFS. The GFS is trending back to the northern parts of the southeast ridge which places central IN back into that occasional rainfall pattern just after the 4th of July though the weekend. And, it look like that the National Blend follows along with that idea of keeping chances of thunderstorms in the forecast from Thursday afternoon on. Looking at the GFS Ensemble looks similar in only that the ridge retrogrades into the Plains which opens up that westerly/slight northwest pattern over the area, again giving the area that chance for occasional thunderstorms at the end of the week into the weekend. Averages are mid 60s for lows and mid 80s for highs, and it look that the area will be just above that through the period. && .AVIATION /Discussion for the 010000Z Tafs/... Issued at 707 PM EDT Sun Jun 30 2019 VFR Conditions are expected for the majority of the TAF Period. The ongoing MCS over the area is expected to exit the TAF sites near or shortly after 00Z...which should just lead to VFR CIGs. Another short wave over WI looks to push toward the area overnight...but with the new boundaries just laid out...these features look to track well west of the TAF sites. Thus will keep a dry forecast for now. More convection will be possible on Monday afternoon...but confidence for specific timing is too low at this point. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....DM AVIATION...JP
Hazardous weather outlook, Jun 30, 4:53 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 453 PM EDT Sun Jun 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-012100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 453 PM EDT Sun Jun 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible, and some storms may become severe. Hot and humid this afternoon. Hazards: Damaging winds, large hail, heavy rain, lightning. Heat index values in the mid 90s to near 100 degrees. Timing: Thunderstorms mainly this afternoon and evening. Heat this afternoon and early evening. Discussion: A front and an upper disturbance could bring some thunderstorms to the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible Monday, mainly north of Interstate 70. Hot and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Local storm report, Jun 30, 6:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WILLIAMSPORT 40.29N 87.30W
06/30/2019 WARREN IN PUBLIC
UTILITY LINES WERE BLOW DOWN NEAR ST.
VINCENT WILLIAMSPORT HOSPITAL ON ROSS AVENUE
JUST EAST OF THE HOSPITAL. TIME IS ESTIMATED
FROM RADAR.
&&
BHHLocal storm report, Jun 30, 7:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 SSW WHITEHALL 39.15N 86.58W
06/30/2019 MONROE IN TRAINED SPOTTER
LIVE 6-INCH DIAMETER TREES UPROOTED ON CURRY
PIKE ROAD. EXACT LOCATION NOT AVAILABLE.
TIME ROUGHLY ESTIMATED FROM RADAR. REPORT
RECEIVED AT 1840 LOCAL TIME.
&&
BHHLocal storm report, Jun 30, 7:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W DUGGER 39.08N 87.33W
06/30/2019 E0.25 INCH SULLIVAN IN TRAINED SPOTTER
LOCATED DESCRIBED AS BETWEEN SULLIVAN AND
DUGGER. HEAVY RAIN ACCOMPANIED THE HAIL.
&&
BHHLocal storm report, Jun 30, 7:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST WASHINGTON 38.66N 87.17W
06/30/2019 E65 MPH DAVIESS IN TRAINED SPOTTER
APPROXIMATE LOCATION.
&&
BHHLocal storm report, Jun 30, 7:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST 2 SW PURDUE UNIVERSITY 40.41N 86.94W
06/30/2019 M57 MPH TIPPECANOE IN ASOS
&&
BHHLocal storm report, Jun 30, 7:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 3 WSW WHITEHALL 39.15N 86.62W
06/30/2019 M63 MPH MONROE IN ASOS
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3
WSW WHITEHALL.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:33 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 42 min |
| Jun 29, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 36 min |
| Jun 29, 11:52 PM EDT | Special Weather Statement | IND | Fountain | 38 min |
| Jun 30, 12:11 AM EDT | Special Weather Statement | IND | Rush | 34 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 57 min |
| Jun 30, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 44 min |
| Jun 30, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Jun 30, 5:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 38 min |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 48 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 46 min |
| Jun 30, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Howard, Morgan, Putnam | 42 min |
| Jun 30, 6:14 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Morgan, Owen, Parke and 1 more | 46 min |
| Jun 30, 6:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 38 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin, Sullivan | 49 min |
| Jun 30, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Greene | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.